Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 20, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 22, 2012, 8:41 PM EDT for Amelia County, Cumberland County, Powhatan County, Virginia. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2012, 8:41 PM EDT (00:41 UTC)
- Expired
- May 22, 2012, 9:11 PM EDT
- In force
- 30 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Amelia County, VA, Cumberland County, VA, Powhatan County, VA
The radar
The Norfolk radar (KAKQ), 116 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 8:42 PM EDT | HAIL 1 | 1 Ene Sunnyside, VA | NICKEL TO QUARTER SIZE HAIL |
| May 22, 8:49 PM EDT | TSTM WND DMG | 1 Wnw Paineville, VA | LARGE TREE LIMB CAME DOWN AND TORE INTO SCREENED IN PORCH...TIME BASED ON RADAR ESTIMATE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
397
WUUS51 KAKQ 230041
SVRAKQ
VAC007-049-145-230130-
/O.NEW.KAKQ.SV.W.0020.120523T0041Z-120523T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
841 PM EDT TUE MAY 22 2012
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN AMELIA COUNTY IN CENTRAL VIRGINIA...
CENTRAL CUMBERLAND COUNTY IN CENTRAL VIRGINIA...
SOUTHWESTERN POWHATAN COUNTY IN CENTRAL VIRGINIA...
* UNTIL 930 PM EDT
* AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SUNNYSIDE...OR 6 MILES SOUTHEAST OF CUMBERLAND...AND MOVING EAST AT
10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TOBACCOVILLE AROUND 900 PM EDT.
MORVEN AROUND 910 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
RODOPHIL...DEATONVILLE...PAINEVILLE...LODORE...TRUXILLO AND
MAPLEWOOD.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3749 7829 3748 7800 3726 7806 3734 7824
3737 7824 3736 7826 3738 7831
TIME...MOT...LOC 0041Z 285DEG 11KT 3742 7819
WIND...HAIL 60MPH 1.00IN
$$
442 follow-up statements
937
WWUS51 KAKQ 230056
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
856 PM EDT TUE MAY 22 2012
VAC007-049-145-230130-
/O.CON.KAKQ.SV.W.0020.000000T0000Z-120523T0130Z/
POWHATAN VA-CUMBERLAND VA-AMELIA VA-
856 PM EDT TUE MAY 22 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
AMELIA...EAST CENTRAL CUMBERLAND AND SOUTHWESTERN POWHATAN COUNTIES
UNTIL 930 PM EDT...
AT 853 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING
NICKEL TO QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR MORVEN...OR 8 MILES SOUTHEAST OF
CUMBERLAND...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MORVEN AROUND 910 PM EDT.
OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE
PAINEVILLE...LODORE...TRUXILLO AND MAPLEWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.
&&
LAT...LON 3731 7805 3739 7821 3740 7822 3749 7820
3748 7800
TIME...MOT...LOC 0055Z 285DEG 11KT 3741 7814
WIND...HAIL 60MPH 1.00IN
$$
44014
WWUS51 KAKQ 230111
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
911 PM EDT TUE MAY 22 2012
VAC007-049-145-230121-
/O.CAN.KAKQ.SV.W.0020.000000T0000Z-120523T0130Z/
POWHATAN VA-CUMBERLAND VA-AMELIA VA-
911 PM EDT TUE MAY 22 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN AMELIA...EAST
CENTRAL CUMBERLAND AND SOUTHWESTERN POWHATAN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE
AT...1...800...7 3 7...8 6 2 4 IN WAKEFIELD.
LAT...LON 3731 7805 3739 7821 3740 7822 3749 7820
3748 7800
TIME...MOT...LOC 0111Z 285DEG 11KT 3740 7808
$$
44What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 4:00 PM EDT, 4 hours 41 minutes earlier.
Area forecast discussion, May 22, 4:00 PM EDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
400 PM EDT TUE MAY 22 2012
.SYNOPSIS...
LOW PRESSURE AND UNSETTLED CONDITIONS WILL PERSIST ACROSS THE AREA
THROUGH THURSDAY. HIGH PRESSURE BUILDS INTO THE AREA FRIDAY INTO THE
HOLIDAY WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
CONVECTION HAS BEEN WIDESPREAD THUS FAR THIS AFTN ACROSS SE VA/NE
NC FOLLOWING A DIFFERENTIAL HEATING BNDRY AND APPROACHING S/W TROF
OVR EASTERN NC INITIATING SHOWERS AND STORMS IN A MOIST AIRMASS.
THIS WILL CONTINUE THRU THE ERLY EVNG HRS...WITH LESS OF A CHC FOR
RAIN (50% POPS) OVR INTERIOR PORTIONS OF THE FA...AND JUST 30% OVR
THE LWR EASTERN SHORE (LIGHT ONSHORE FLOW WILL STABILIZE THE
ATM). ANY TSTMS THAT DEVELOP WILL BE SLOW MOVING DUE TO WEAK
STEERING FLOW ALOFT...SO HEAVY RAINFALL IS POSSIBLE AS PWATS
APPROACH 1.5". SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO
CONTINUE INTO THE EVENING...ENDING IN MOST AREAS AFTER MIDNIGHT.
LOWS IN THE LWR TO MID 60S.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
UNSETTLED CONDS WILL CONTINUE THRU AT LEAST THU WITH AN UPR-LVL
TROF CUTTING OFF FROM THE MEAN FLOW ALONG THE EASTERN SEABOARD.
THIS WILL LEAD TO PERIODIC CHANCES FOR SHOWERS AND STORMS AS MOIST
S/SW FLOW CONTINUES. FOR WED...SFC TROF WILL BE SITUATED OVR
WESTERN PART OF THE FA WHERE HIGHEST POPS (60%) WERE
PLACED...40-50% ELSEWHERE. TEMPS CLIMB INTO THE UPR 70S TO LWR 80S
UNDER A MSTLY CLDY SKY. RAIN MAY LINGER INTO WED NGT...WITH THE
BEST CHC AGAIN OVR WESTERN AREAS. FOR THU...STILL A CHC FOR RAIN
WITH MOIST S/SW FLOW CONTINUING...BUT WILL LIMIT POPS AT 30-40% AS
MID-LVL S/W PULLS NE OF THE AREA. DRYER CONDS FOR FRI AS HI PRES
SLOWLY BLDS IN FROM THE WEST. HIGH TEMPS GENERALLY IN THE LWR TO
MID 80S THU AND FRI.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
GOING WITH A COMBINATION OF THE 12Z GFS/ECMWF FOR THE EXTENDED
PERIOD. HI PRES RDG ALOFT WILL BLD OVR THE TN AND OH VALLEYS FRI NGT
THRU SUN...THEN EWRD ACRS THE AREA AND OFF THE MID ATLC CST MON THRU
TUE. WILL MAINTAIN GENERALLY A DRY FCST THRU MON NGT...BUT WILL HAVE
TO WATCH OUT FOR MCS ACTIVITY COMING OVR THE TOP OF THE RDG FM SAT
AFTN INTO MON. OTHRWISE...A SFC TROF OR COLD FRNT APPROACHING FM THE
WNW BY LATE TUE COULD TRIGGER ISLTD OR SCTD PCPN TUE AFTN/NGT. VRY
WRM TEMPS EXPECTED ACRS THE REGION THRU THE PERIOD. MIN TEMPS WILL
RANGE FM THE MID 60S TO NEAR 70...WHILE MAX TEMPS WILL MAINLY RANGE
FM THE MID 80S TO LWR 90S.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE AREA AS OF 18Z
TUE. TAF SITES CAN EXPECT HEAVY RAIN...WINDS GUSTING TO 35KT AND
FREQUENT LIGHTNING DURING ANY STORM. EXPECT THE STORMS TO DIE DOWN
AFTER SUNSET DUE TO THE LOSS OF INSTABILITY. WITH THE ADDED
MOISTURE FROM ANY RAINFALL TO AN ALREADY MOIST
ENVIRONMENT...IFR/LIFR FOG MAY IMPACT TAF SITES WED MORNING. THE
FOG SHOULD CLEAR QUICKLY DUE TO A SW WIND THAT DEVELOPS. EXPECT
ANOTHER ROUND OF THUNDERSTORMS WED AFTERNOON.
A SLOW MOVING UPPER SYSTEM WILL RESULT IN CONTINUED UNSETTLED
WEATHER WED AFTERNOON AND THU...WITH THE POTENTIAL FOR FLIGHT
RESTRICTIONS IN PATCHY FOG EACH MORNING AND IN SCT CONVECTION EACH
AFTN. CLEARING FINALLY BUILDS IN FROM THE WEST FOR FRIDAY AND INTO
THE UPCOMING HOLIDAY WEEKEND.
&&
.MARINE...
WILL CONTINUE WITH SCA FOR HAZARDOUS SEAS THRU LATE TNGT ON THE CSTL
WTRS DUE TO WEAK LO PRES OFF THE MID ATLC CST CAUSING SE SWELLS AND
PERIODS OF 9 TO 10 SECONDS. THEN...GENERALLY S WNDS 15 KT OR LESS
WILL OCCUR FM WED THRU SUN...AS SFC HI PRES SETS UP WELL OFF THE MID
ATLC/SE CST. WAVES WILL BE 1 TO 2 FT AND SEAS WILL BE 2 TO 4 FT.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
WEDNESDAY FOR ANZ650-652-654-656-658.
&&
SYNOPSIS...MAS
NEAR TERM...MAS
SHORT TERM...MAS
LONG TERM...TMG
AVIATION...MAM/DAP
MARINE...TMGHazardous weather outlook, May 22, 3:57 PM EDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 357 PM EDT TUE MAY 22 2012 NCZ012>017-030>032-102-VAZ048-049-060>098-232000- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 357 PM EDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY. SOME THUNDERSTORMS IN THE AFTERNOON AND EVENING MAY PRODUCE GUSTY WINDS...HAIL AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-654-656-658-232000- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 357 PM EDT TUE MAY 22 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>638-232000- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER- JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE- JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE- TUNNEL- 357 PM EDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ021>025-VAZ099-100-232000- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- ACCOMACK-NORTHAMPTON VA- 357 PM EDT TUE MAY 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 22, 6:30 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 630 PM EDT TUE MAY 22 2012 VAZ066-067-079-222330- BRUNSWICK VA-LUNENBURG VA-NOTTOWAY VA- 630 PM EDT TUE MAY 22 2012 ...STRONG THUNDERSTORM MOVING INTO LUNENBURG COUNTY... AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER KENBRIDGE...MOVING WEST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR LAFOON CORNER AT 635 PM EDT... KENBRIDGE AT 640 PM EDT...VICTORIA AT 700 PM EDT...ORAL OAKS...AND... VICTORIA AT 705 PM EDT...LUNENBURG AT 720 PM EDT. WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. EXPECT BRIEF HEAVY DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THIS STORM. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THIS STORM REACHES YOUR AREA. REMAIN INDOORS UNTIL THE STORM HAS PASSED. THE RUNOFF FROM THE RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. LAT...LON 3682 7825 3703 7832 3710 7803 3694 7795 GINGRICH
Local storm report, May 22, 6:32 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
632 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM LIGHTNING VIRGINIA BEACH 36.85N 75.98W
05/22/2012 CITY OF VIRGINIA B VA LAW ENFORCEMENT
SEVERAL HOUSE FIRES REPORTED THROUGHOUT THE CITY BETWEEN
400 AND 430 PM DUE TO LIGHTNING STRIKES
&&
JFOSTERSpecial weather statement, May 22, 6:52 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
652 PM EDT TUE MAY 22 2012
VAZ048-061-062-222345-
CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-
652 PM EDT TUE MAY 22 2012
...STRONG THUNDERSTORMS OVER BUCKINGHAM AND FLUVANNA COUNTIES MOVING
EAST...
AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PALMYRA TO 19 MILES WEST OF CUMBERLAND...OR
FROM PALMYRA TO 7 MILES WEST OF DILLWYN...MOVING SOUTHEAST AT 10 MPH.
LOCATIONS THAT WILL BE AFFECTED BY STRONG THUNDERSTORMS THROUGH 745
PM INCLUDE...
FORK UNION ...
COLUMBIA...
LAKESIDE VILLAGE...
CUMBERLAND...
WIND GUSTS TO 45 MPH...SMALL HAIL...HEAVY RAINFALL AND FREQUENT
LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
HEAVY RAINFALL WITH THESE STORMS CAN CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.
LAT...LON 3798 7827 3785 7800 3744 7827 3748 7837
3761 7827 3768 7824 3773 7837 3772 7838
3774 7843 3775 7845 3780 7845
JFOSTERLocal storm report, May 22, 7:12 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
712 PM EDT TUE MAY 22 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL KENBRIDGE 36.96N 78.13W
05/22/2012 E0.75 INCH LUNENBURG VA TRAINED SPOTTER
PEA TO DIME SIZE HAIL REPORTED BY SPOTTER.
&&
JFOSTERSpecial weather statement, May 22, 7:45 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
745 PM EDT TUE MAY 22 2012
VAZ048-060>062-067>069-230045-
AMELIA VA-CUMBERLAND VA-FLUVANNA VA-GOOCHLAND VA-NOTTOWAY VA-POWHATAN
VA-PRINCE EDWARD VA-
745 PM EDT TUE MAY 22 2012
...STRONG THUNDERSTORMS MOVING ACROSS THE WESTERN PIEDMONT...
AT 743 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM KENTS STORE TO DARLINGTON
HEIGHTS...OR FROM 5 MILES SOUTHEAST OF PALMYRA TO 9 MILES NORTHEAST
OF RED HOUSE...MOVING SOUTHEAST AT 10 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR... COLUMBIA AROUND 800 PM EDT...
LAKESIDE VILLAGE AROUND 805 PM EDT...
GUINEA MILLS AROUND 815 PM EDT...
CUMBERLAND AROUND 825 PM EDT...
CARTERSVILLE AROUND 845 PM EDT...
EXPECT WIND GUSTS TO 30 MPH...LOCALLY HEAVY DOWNPOURS AND FREQUENT
LIGHTNING IN THE PATH OF THESE STORMS. SMALL HAIL IS ALSO POSSIBLE.
IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
THE RUNOFF FROM THE RAINFALL MAY CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.
LAT...LON 3726 7869 3734 7861 3740 7859 3734 7851
3735 7846 3761 7827 3768 7824 3771 7831
3797 7825 3779 7793 3746 7801 3708 7845
3708 7849 3713 7853 3714 7859 3719 7865
3720 7870
44Special weather statement, May 22, 8:28 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
828 PM EDT TUE MAY 22 2012
VAZ060-066-230115-
LUNENBURG VA-PRINCE EDWARD VA-
828 PM EDT TUE MAY 22 2012
...STRONG THUNDERSTORMS OVER LUNENBURG COUNTY...
AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER WEST CENTRAL LUNENBURG COUNTY...OR ABOUT 5
MILES EAST OF KEYSVILLE...MOVING NORTH AT 5 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR SIMPLICITY AND MEHERRIN AT 910 PM EDT AND
VIRSO AT 915 PM EDT.
WIND GUSTS 45 MPH...HEAVY DOWNPOURS...HAIL AND FREQUENT LIGHTNING
ARE EXPECTED IN THE PATH OF THESE STORMS.
VERY HEAVY RAINFALL CAN CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.
IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3711 7847 3713 7831 3697 7831 3696 7844
3705 7846 3708 7846 3708 7847
JFOSTERThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 8:09 PM EDT | Areal Flood Advisory | AKQ | Cumberland, Prince Edward | 51 min |
| May 22, 8:28 PM EDT | Special Weather Statement | AKQ | Lunenburg | 47 min |
| May 22, 9:15 PM EDT | Special Weather Statement | AKQ | Amelia, Nottoway, Powhatan | 45 min |
| May 22, 9:18 PM EDT | Special Weather Statement | AKQ | Lunenburg | 42 min |
| May 22, 10:07 PM EDT | Special Weather Statement | AKQ | Nottoway | 38 min |
| May 22, 10:14 PM EDT | Special Weather Statement | AKQ | Hanover | 46 min |
| May 22, 10:29 PM EDT | Special Weather Statement | AKQ | Chesterfield, Dinwiddie, City of Colonial Heights, City of Petersburg, City of Richmond | 61 min |
| May 22, 10:33 PM EDT | Special Weather Statement | AKQ | Louisa | 57 min |
| May 22, 10:51 PM EDT | Special Weather Statement | AKQ | Hanover | 54 min |
| May 22, 10:55 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 35 min |
| May 22, 11:36 PM EDT | Special Weather Statement | AKQ | King William | 54 min |
| May 23, 4:13 AM EDT | Special Weather Statement | AKQ | Mecklenburg | 62 min |
| May 23, 5:06 PM EDT | Special Weather Statement | AKQ | Hanover | 39 min |
| May 23, 6:10 PM EDT | Special Weather Statement | AKQ | Hanover | 35 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.